Vol 49, No 4 (2015)

open access

Page views 270
Article views/downloads 528
Get Citation

Connect on Social Media

Connect on Social Media

Post-thrombolysis hemorrhage in a patient with hypothyroidism and acute ischemic stroke: Case report

Furong Gu1, Jie Qin1, Rongjie Chen1, Xiaolin Xu1
DOI: 10.1016/j.pjnns.2015.05.002
Neurol Neurochir Pol 2015;49(4):290-294.

Abstract

Thrombolytic treatment with intravenous recombinant tissue plasminogen activator (rtPA) is an effective treatment for acute ischemic stroke. However, its effectiveness and risks in patients with hypothyroidism have not been reported. Here, we report the case of hemorrhagic transformation after intravenous rtPA thrombolysis treatment in a patient with acute ischemic stroke and hypothyroidism. An apparent edema formed around the hematoma and progressively worsened. He also developed lung infection, electrolyte imbalance, and abnormal liver and kidney functions, and eventually died within 1 month of symptom onset. Thus, our observations suggest that caution should be exercised for the administration of intravenous rtPA thrombolysis to patients with hypothyroidism.

Article available in PDF format

View PDF Download PDF file



Neurologia i Neurochirurgia Polska